Alert archive / California / Wind Advisories in 2007
Wind Advisory 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 24, 2007, 4:47 AM PST. It took effect at Nov 24, 2007, 5:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2007, 4:47 AM PST (12:47 UTC)
- In effect from
- Nov 24, 2007, 5:00 AM PST
- Expired
- Nov 24, 2007, 11:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 241247 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 547 AM MST SAT NOV 24 2007 AZZ020-025-CAZ030>033-241900- /O.NEW.KPSR.WI.Y.0025.071124T1300Z-071124T1900Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 547 AM MST SAT NOV 24 2007 /447 AM PST SAT NOV 24 2007/ ...WIND ADVISORY IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY FOR THE LOWER COLORADO RIVER VALLEY...EASTERN RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK...AND IMPERIAL COUNTY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY. STRONG NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED THIS MORNING BEFORE DECREASING THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...INCLUDING THOSE ALONG INTERSTATE 10 AND INTERSTATE 8 ARE ADVISED TO USE EXTRA CAUTION. $$ AJ
1 follow-up statement
000 WWUS75 KPSR 241854 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1154 AM MST SAT NOV 24 2007 AZZ020-025-CAZ030>033-242000- /O.EXP.KPSR.WI.Y.0025.000000T0000Z-071124T1900Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 1154 AM MST SAT NOV 24 2007 /1054 AM PST SAT NOV 24 2007/ ...WIND ADVISORY WILL EXPIRE AT NOON MST /11 AM PST/ TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON MST /11 AM PST/ TODAY. ALTHOUGH LOCALLY GUSTY NORTH WINDS UP TO NEAR 40 MPH ARE STILL POSSIBLE UNTIL THE EARLY AFTERNOON HOURS...MOST SPOTS WILL EXPERIENCE MUCH LIGHTER WINDS THAN THIS. AND...THE TREND WILL BE FOR DECREASING WINDS AS THE AFTERNOON PROGRESSES. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 24, 1:15 AM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 24, 1:15 AM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
215 AM MST SAT NOV 24 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
BREEZY AND CLEAR CONDITIONS CAN BE EXPECTED ACROSS MUCH OF THE
SOUTHWEST UNITED STATES TODAY...WITH THE EXCEPTION OF SOUTHEAST
ARIZONA WHERE A SLOW MOVING STORM SYSTEM IS BRINGING RAIN AND THE
SEASONS FIRST SIGNIFICANT SNOWFALL TO THE HIGHER ELEVATIONS.
RELATIVELY QUIET WEATHER CAN BE EXPECTED ACROSS THE REGION FROM
SUNDAY THROUGH WEDNESDAY. TOWARD THE END OF THE WEEK...THERE WILL BE
A SLIGHT CHANCE FOR PRECIPITATION AS SEVERAL STORM SYSTEMS PUSH
ACROSS THE AREA.
&&
.SHORT TERM...
SATURDAY THROUGH MONDAY...
SMALL BUT POTENT UPPER LEVEL LOW CONTINUES TO WRAP-UP ACROSS
SOUTHEAST ARIZONA. VERY SHARP CLOUD/PRECIP GRADIENT WITH THE SYSTEM
...WITH MUCH OF THE MOISTURE REMAINING OVER WFO TUCSON/S AREA.
BEHIND THE LOW...COOL AND VERY DRY AIRMASS HAS ENVELOPED OUR
FORECAST AREA. HIGH TEMPS WILL REMAIN NEAR NORMAL...WITH MIN TEMPS
SLIGHTLY BELOW FOR THE NEXT FEW DAYS. STRONG WINDS WILL CONTINUE TO
AFFECT SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA THROUGH THIS
AFTERNOON. STRONGEST WINDS WILL LIKELY OCCUR LATE THIS MORNING...
SLOWLY TAPERING OFF THROUGH THE AFTERNOON. THE WINDS AND DRY AIR ARE
CREATING HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE SEE PHXFWFPSR AND
PHXRFWPSR FOR ADDITIONAL DETAILS.
BY MONDAY MOST OF THE OPERATIONAL/ENSEMBLE MODELS ARE INDICATING A
CUT-OFF LOW WILL DEVELOP OFF THE BAJA COAST. BY LATE TUESDAY...A
SHORT WAVE ASSOCIATED WITH 200KT JET CURRENTLY OVER THE PACIFIC WILL
MOVE INTO THE NW CONUS AND TOWARD THE GREAT BASIN. MODELS HAD BEEN
PREVIOUSLY FORECASTING THIS SYSTEM TO DIG AGGRESSIVELY INTO OUR
FORECAST AREA...BUT HAVE TRENDED AWAY FROM THAT THE PAST FEW DAYS
AND ARE NOW SUGGESTING A MORE PROGRESSIVE PATTERN. WITH THAT IN MIND
I BACKED OFF THE UNCERTAINTY-DRIVEN POPS WE HAD FOR MID-WEEK.
&&
.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
TOWARD THE END OF THE WEEK...THURSDAY THROUGH SATURDAY...MODELS ARE
ALL IN GENERAL AGREEMENT THAT THE LONG WAVE PATTERN WILL TAKE ON A
CLASSIC OMEGA BLOCK SIGNATURE...WITH THE RIDGE AXIS JUST WEST OF THE
COAST. THIS TYPE OF PATTERN OPENS THE DOOR FOR A SHORT WAVE TO DIG
ALONG THE COAST...INTERACT WITH THE CUT-OFF LOW MEANDERING OFF THE
BAJA COAST...AND BRING PRECIPITATION TO MUCH OF OUR AREA. 00Z ECMWF
IS MORE AGGRESSIVE THAN THE 00Z GFS WITH THE ADVECTION OF MOISTURE
INTO THE REGION...BUT BOTH ARE BRINGING A BROAD SHIELD OF STRATIFORM
PRECIPITATION TO THE STATE BY THE FRIDAY/SATURDAY TIME FRAME. WILL
CONTINUE WITH SLIGHT PRECIP CHANCES AT THIS TIME GIVEN THE
UNCERTAINTY AND DISTANCE IN THE FUTURE WE/RE LOOKING AT. BUT THERE
WILL DEFINITELY BE THE POSSIBILITY FOR A WIDE-SPREAD RAIN EVENT IN
THE EXTENDED WITH THE CUT-OFF LOW IN THE PICTURE.
&&
AVIATION...
NOVEMBER 24 0005 GMT (NOVEMBER 23 1705 MST)
STRONG NORTHERLY WINDS DEVELOPING THIS AFTERNOON OVER FAR SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA WITH GUSTS OF 25 TO 30 KNOTS COMMON
NEAR KBLH...KYUM...AND KIPL...CONTINUING THROUGH THE EVENING...
DIMINISHING SOME AFTER MIDNIGHT. WINDS EXPECTED TO REDEVELOP MID
MORNING SATURDAY...THEN WEAKEN LATE IN THE AFTERNOON. VISIBILITIES
MAY BE REDUCED AT TIMES TO 1-3 MILES DUE TO BLOWING DUST. WINDS NOT
AS STRONG OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA OVERNIGHT...
GENERALLY LESS THAN 12 KTS FAVORING THE NORTH AND NORTHEAST...NEAR
KPHX...KIWA...AND SATELLITE AIRFIELDS.
DECIDED TO INCLUDE THE MENTION OF LLWS FOR YUM AND IPL AS WIND
SPEEDS MAY DECREASE SOMEWHAT OVERNIGHT NEAR THE SURFACE. LOOKING
AHEAD...RELATIVELY STRONG NORTHERLY COMPONENT TO THE WINDS SAT WILL
PRODUCE CROSSWINDS AVERAGING ROUGHLY 14KT AT PHX.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
NOVEMBER 23 2100 UTC (NOVEMBER 23 1400 MST)
SATURDAY NIGHT THROUGH THURSDAY...
WINDS WILL WEAKEN CONSIDERABLY SATURDAY NIGHT...AND LIGHTER WINDS
WILL PERSIST SUNDAY THROUGH TUESDAY. HUMIDITIES WILL GRADUALLY
INCREASE DURING THIS TIME. OTHERWISE DRY CONDITIONS AND CLEAR SKIES
CAN BE EXPECTED WITH PERIODS OF HIGH CLOUDINESS EARLY NEXT WEEK.
ANOTHER AREA OF LOW PRESSURE MOVES THROUGH THE GREAT BASIN WEDNESDAY
AND THURSDAY...AND HAS POTENTIAL TO INCREASE WIND SPEEDS...INTO THE
10 TO 20 MPH RANGE...MAINLY OVER SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY.
REFER TO THE FIRE WEATHER PLANNING FORECAST...FWFPSR...FOR A
DISCUSSION OF SHORT TERM CONDITIONS...AND RFWPSR...FOR THE LATEST
INFORMATION REGARDING THE RED FLAG WARNING IN EFFECT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING REMAINS IN EFFECT TO 5 PM SATURDAY FOR THE
LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONE 131.
CA...RED FLAG WARNING REMAINS IN EFFECT TO 5 PM SATURDAY FOR IMPERIAL
AND EASTERN RIVERSIDE COUNTIES...INCLUDING THE LOWER
COLORADO RIVER VALLEY AND JOSHUA TREE NATIONAL PARK...AFFECTING
FIRE WEATHER ZONES 230...231...AND 232.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...INIGUEZ
LONG TERM...INIGUEZ
AVIATION...MH/MEYERS
FIRE WEATHER...MEYERSHazardous weather outlook, Nov 23, 5:07 AM PST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST FRI NOV 23 2007 AZZ020-021-025-026-CAZ030>033-240300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 607 AM MST FRI NOV 23 2007 /507 AM PST FRI NOV 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SOUTHWEST UNITED STATES BEGINNING TODAY. THIS WILL CAUSE NORTHERLY WINDS TO INCREASE ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA LATE THIS AFTERNOON. EXPECT SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE THIS AFTERNOON...WITH ISOLATED AREAS RECEIVING WINDS GUSTING TO NEAR 40 MPH. THE STRONG WINDS WILL LIKELY LEAD TO BRIEF PERIODS OF BLOWING SAND AND DUST ACROSS THE AFFECTED REGION...WHICH COULD REDUCE VISIBILITY DOWN TO ONE MILE OR LESS. MOTORISTS SHOULD BE PREPARED FOR POSSIBLE ADVERSE DRIVING CONDITIONS DUE TO THE BLOWING SAND AND DUST AND STRONG CROSSWINDS ON EAST-WEST ROUTES SUCH AS INTERSTATES EIGHT AND TEN. IN ADDITION...A VERY DRY AIR HAS OVERSPREAD THE REGION. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS BEGINNING THIS AFTERNOON... PERSISTING INTO SATURDAY. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST CALIFORNIA...INCLUDING THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 2 PM MST/1 PM PST TODAY THROUGH 5 PM MST/4 PM MST SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL CONTINUE SATURDAY MORNING AND AFTERNOON. WINDS WILL LIKELY BE STRONGEST DURING THE LATE MORNING HOURS...THEN TAPER OFF INTO THE AFTERNOON HOURS. AREAS OF BLOWING SAND AND DUST WILL REMAIN A POSSIBILITY THROUGH THE AFTERNOON. DANGEROUS FIRE WEATHER CONDITIONS WILL ALSO CONTINUE THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
Nearby
Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.